From Barcelona, Spain:
Diagnosed at the age of three with type 1, my now five-year-old daughter just got the varicella vaccine Varivax. Because she has type 1, is she at any risk? I have read controversial opinions about this. My pediatrician said it was fine. We later realized that my daughter received had a fever, 38 degrees C (100.4 F) the day she got the vaccination. It was just 45 minutes after the shot. The doctor did not realize she had a throat infection with a very infected tonsil. So, she had one day of high fever, about 39 degrees C (102.2 degrees F), which we treated with Paracetamol and Augmentin. After 48 hours, she had no fever and the throat pain had diminished. She just got a bit of diarrhea. Do I need to be concerned? Is she going to run the risk of higher side effects?
Routine childhood vaccines may safely be given to children with type 1 diabetes. Children with diabetes are not at any additional risk with routine vaccination. However, flu shots are recommended for children with type 1 diabetes rather than the nasal flu vaccine (FluMist).
[Editor's comment: It is possible that the diarrhea your daughter was experiencing was a result of the Augmentin. You may wish to discuss this with your pediatrician or pharmacist. BH]
Original posting 3 Oct 2012
Posted to Other
|Return to the Top of This Page|
Last Updated: Wednesday October 03, 2012 09:40:50
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.